MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER
Model Number 475309-15
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force feedback mega suturecut needle driver was analyzed and the reported issue was confirmed.Failure analysis found the primary failure of functional test failed recognition failure to be related to the customer reported complaint.The instrument housing was removed for visual inspection, and it was found that the rfid retainer and identification board were dislodged from its normal position.The identification board and rfid retainer were found loose inside the housing.A dislodged identification board can result in instrument recognition failures as it prevents the data from being accessed by the system during installation.The instrument was installed multiple times on an in-house system and failed the recognition test due to the rfid becoming dislodged.The root cause of the dislodged rfid and resulting recognition failure is likely due to the rfid retainer component not being fully seated during the manufacturing process, which caused it to become dislodged during handling or transit.Further investigation confirmed additional observations.The instrument was found to have a broken main tube approximately 1.342" from the distal tip.A piece measuring proximately 12.79mm x 6.75mm was not returned with the instrument.Components adjacent to this broken main tube do not show damage.Common causes of the broken instrument main tube are attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Excessive side loading on the instrument can also cause the main tube wall to collapse inwards causing it to crack and subsequently break.The instrument was found to have a detached fragment.The detached fragment was the result of the crack on the main tube.The missing piece was not returned with the instrument.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the force feedback mega suturecut needle driver would not engage.The procedure was completed as planned with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the customer and obtained the following additional information: the instrument arm was never engaged in the patient.There was no report of fragments falling from the device while used within a patient as the instrument was not used or entered inside the patient.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24552406
Report Number2955842-2026-15500
Device Sequence Number5573433
Product Code NAY
UDI-Device Identifier00886874125458
UDI-Public(01)00886874125458(10)U10241226
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number475309-15
Device Catalogue Number475309
Device Lot NumberU10241226 0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age67 YR
Patient SexFemale
Patient EthnicityHispanic